Get your Health question answered in 3 easy steps

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for acute acne problems

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 7660 Questions

default
Posted on Sat, 23 Aug 2014 in Acne
Question: Hi, This is XXXXXXX and Im 24. I'm suffering from acute acne on my face and back. For my face I've been using the gels Clinmiskin and Deriva CMS for the past 8years and it used to give me results then. But now my face, neck and back are full of scars from acne. I use Deriva CMS to get rid of the scars but of late skin is drying up and is quite flaky. Cos it's flaky I get tempted to peel it off my face. I have dandruff problem too. Some say that dandruff give rise to pimples and acne. Kindly let me know if I can continue with the above mentioned gels or is there a quicker cure available?
Coming to back acne, I started using Bio-oil about a month ago after a friend suggested it. As the area affected is large, Im confused as to whether I'll get the intended results. Is Bio-oil worth it?
I also happened to hear about the peeling technique to get rid of the acne scars. How effective is peeling and by when will the scars go away? Will there be any side effects? What if pimples start re-appearing again? Can this be done on face too?

Note: I live in XXXXXXX and at the moment we have an arid climate here which adds up to the skin dryness.
doctor
Answered by Dr. Kakkar S. 57 minutes later
Brief Answer:
Acne and dandruff treatment

Detailed Answer:
Hello and welcome to healthcaremagic

I have gone through your concern and I have understood it.

You have been on the right kind of treatment. However, for Acne, there is no one time solution. Treatment if often long. Moreover once your acne is under control, you need to use a maintenance gel, commonly a topical retinoid (deriva gel/adapalene gel), to prevent the new lesions/comedones from developing.

-I usually start my patients of acne on topical benzoyl peroxide gel (e.g Microbenz 3.5 % gel, marketed by Sunpharma in India) OR Clindamycin gel (e.g clin 3 gel or clindac -A gel or clinmiskin gel which you have already using) for day time use.

-At night I as my patients to apply a topical retinoid e.g either Adapalene OR Adapalene+clindamycin combination. e.g Deriva-cms gel contains topical clindamycin along with adapalene in a gel formulation. While it is mainly used for acne, the retinoid component i.e adapalene increases the skin turnover and consequently decreases the contact time of keratinocytes with melanocytes, therefore it does has a lightening effect on post-inflammatory hyperpigmentation.

-I also decide to start my patients on oral antibiotics if they have inflammatory acne e.g doxycycline 100mg once or twice daily.

-Use a gentle cleanser for face wash e.g cetaphil cleansing lotion rather than using a soap or face wash.

-bio-oil has an oil base and is not recommended for oily and acne prone skin. I would suggest that you discontinue with it.

You could also opt for chemical peeling sessions from a dermatologist for both acne as well as postinflammatory hyperpigmentation/acne scars. While salicylic acid peel is mainly used for acne, glycolic acid peel is for post inflammatory hyperpigmentation/scars.

Dandruff and acne frequently co-exist. Treating dandruff effectively would aid in better control of acne.

I would suggest you to use an antidandruff lotion/shampoo. My choice is 2% ketoconazole shampoo(Scalpe lotion), thrice weekly OR even daily, for 2-4 weeks.

However sometimes a shampoo alone seems insufficient. In such a case dermatologists choose to prescribe a topical steroid lotion (Mometasone lotion e.g Elocon lotion), to be applied once daily at night, at the scalp skin for 2 weeks.

The topical steroid lotion can be stopped once the dandruff is well controlled and thereafter the improvement can be sustained with just an anti-dandruff lotion/shampoo, twice weekly

Hope this information helps
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 8 hours later
Thank you for your response. I have couple more queries.
1. I have a very sensitive skin. Post waxing my arms, I get rashes and my upper arm gets itchy after few hours. I try not to get my nails on it but during sleep its not under my control. Though the rashes disappear by next morning, the itch persists 3-4 days more. I deal with this by applying talcum powder or prickly heat powder. Is this okay? Can you please suggest some means to avoid the itch post waxing?

2. Is there something (a specific nutrient/tablet) that I can supplement with my daily food intake that will help my skin become less sensitive ? Cos of my long work hours and as I live alone, I'm unable to follow a balanced healthy diet and this, I think, is one of the reasons my skin is sensitive and prone to acne. What should I consume for a healthy skin?
Don't know if this has anything to do with skin, but I have a low b.p and lesser than normal hemoglobin count. I don't have a thyroid condition.
doctor
Answered by Dr. Kakkar S. 23 hours later
Brief Answer:
Healthy skin advice

Detailed Answer:
Hi.

Sorry for the delay in my reply

1) Post waxing the skin becomes dry. That could be one reason for itching. I would suggest you a soothing moisturiser post waxing e.g Ritch creamy lotion would be ideal for you arms (It is marketed by curatio pharmaceuticals in India)

2) Work stress, lack of adequate sleep can take a toll on your skin health. Rather than a multivitamin tablet, I would suggest you to take a healthy nutrient rich diet composed of cereals and pulses, green leafy vegetables, lots of fruits and salads as well. Avoid Tea/coffee, chocolates, coke, sweets, Pizzas, burgers etc.

3) 8-10 Glasses of water per day.

4) Half an hour of brisk walking/jogging.

5) 6-8 hours of regular sleep.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on Oral antibiotics

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Hi Doctor I have attached the pic of my daughter. Just below the nose there is some phoray (phinsi). She is playful but it pains when touched. Please suggest what treatment we can give her for relief. Thanks!!

doctor1 MD

I have fluid draining from my ear. It turns rust color when it dries. I have all the other symptoms of an ordinary cold .

doctor1 MD

MY BABY IS 6 MONTHS OLD,, A WEEK AFTER HE WAS BORN HIS URINALYSIS RESULT WAS POSITIVE FOR UTI. HE WAS TREATED BY INJECTED ANTIBIOTIC. WHEN HE WAS 4 MONTHS OLD HIS UTI WAS AGAIN CAME BACK AND TREATED AGAIN BY ORAL ANTIBIOTIC. NOW HIS PUS CELLS IS 0-2, THERE WAS A TRACE FOR HIS ALBUMIN AND 0-1 RBC.I WOULD LIKE TO KNOW/ CONSULT HIS URINALYSIS INTERPRETETION ON THIS RESULT .

doctor1 MD

Recently developed tiny, red itchy spots on my bottom. When scratched they bled . They have now appeared across my shoulders. I am an active 63 Year old, I tutor Dyslexic children and adults from home , look after my 2 grandchildren aged 1 and 3 years old 2days of the week. I weigh 9st 11 am 5ft 2 . Only medication is HRT prempac C 0. 62. I eat a balanced diet , probably more cups tea/ coffee ( 5 ) than should. 8 units red wine wk with meal . What can cause this.

doctor1 MD

i have a swelling under my lower lip with a vile taste coming from inside my bottom lip it all started after having a crown fitted on my right molar been back to dentist she cant tell me whythis is happening so went to my gp she also does not know but gave me oral antibiotics which got rid of the vile taste but not the swelling now i have finished the course the vile taste is back and it makes me very queasey can u help